Ask a doctor

6 Treatments in and last session left bruising and untreated lines - Should I change doctors? (Photo)

Hi,I am 58 and have been using the same Maxillofacial surgeon for my past 6 treatments, which I have approximately every 8 months.My last session caused really bad bruising underneath one eye, as shown in the photo. Was I just unlucky?Also, he doesn't like to treat the lines at the outer edges of my brow...so now I have a smooth forehead and bit above my nose....but I have 3 distinct furrows at the side of my forehead and strange shaped eyebrows. Is it common NOT to treat that area?Finally, whilst he was injecting, I could feel the odd squirt of Botox, escaping onto my face as opposed to INTO it. Obviously....at £375 for 3 areas, this treatment does not come cheap.I would appreciate any advice anyone can give with regard to these 3 areas of concern.Many thanks

Doctor Answers (2)

Botox injections and outer eyebrow

+2
Botox injections like all facial injections can cause bruising. A bruise is not a reason to change physicians. The outer eyebrow area is tricky. You can perhaps have a small amount added there but that can cause the brows to be depressed at times. The fact that it has lasted twice the period of time which is typical of Botox is an excellent result. Please return to your physician to discuss your concerns. 


New York Dermatologist
5.0 out of 5 stars 33 reviews

Should I change Botox injectors

+2
It is unfortunate, but bruises can occur with any injection, and on the crow's feet this is where we often see the most bruising with Botox injections because the skin is very thin here and there are a lot of tiny capillaries. The bruise under your eye is from this injection area. It sucks, but it will go away. The lines on the outer edges of your brow are a bit awkward but it could be a strange place to treat depending on how your muscles move there. Treating in that area could cause the edge of your brow to fall down, which you wouldn't like either. A few units could help with the lines there, but overtreating would not be good. And finally, all injections will have a bit of solution that comes out onto the skin. There is no way to avoid that. It's not because we are squirting it onto the skin, it's a tiny bit that comes out right after the syringe is pulled out. There's not a way to avoid it. Only you can decide if you want to try another injector. Having your results last for 8 months is an extended amount of time for results. Most common are results lasting 3-4 months, so you may want to just discuss your concerns with your current injector before trying to change to another one. Remember that Botox has no idea what to do on its own - it's injector dependent.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.